Nagoya Mathematical Journal

Cohen-Macaulay binomial edge ideals

Viviana Ene, Jürgen Herzog, and Takayuki Hibi

Full-text: Open access


We study the depth of classes of binomial edge ideals and classify all closed graphs whose binomial edge ideal is Cohen-Macaulay.

Article information

Nagoya Math. J., Volume 204 (2011), 57-68.

First available in Project Euclid: 5 December 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13C05: Structure, classification theorems
Secondary: 13C14: Cohen-Macaulay modules [See also 13H10] 13C15: Dimension theory, depth, related rings (catenary, etc.) 05E40: Combinatorial aspects of commutative algebra 05C25: Graphs and abstract algebra (groups, rings, fields, etc.) [See also 20F65]


Ene, Viviana; Herzog, Jürgen; Hibi, Takayuki. Cohen-Macaulay binomial edge ideals. Nagoya Math. J. 204 (2011), 57--68. doi:10.1215/00277630-1431831.

Export citation


  • [1] D. Bayer, H. Charalambous, and S. Popescu, Extremal Betti numbers and applications to monomial ideals, J. Algebra 221 (1999), 497–512.
  • [2] G. A. Dirac, On rigid circuit graphs, Abh. Math. Semin. Univ. Hambg. 38 (1961), 71–76.
  • [3] R. Fröberg, “On Stanley-Reisner rings” in Topics in Algebra, Polish Scientific Publishers, Warsaw, 1990, 57–70.
  • [4] J. Herzog and T. Hibi, Monomial Ideals, Grad. Texts in Math. 260, Springer, London, 2010.
  • [5] J. Herzog, T. Hibi, F. Hreinsdotir, T. Kahle, and J. Rauh, Binomial edge ideals and conditional independence statements, Adv. in Appl. Math. 45 (2010), 317–333.
  • [6] M. Ohtani, Graphs and ideals generated by some 2-minors, Comm. Algebra 39 (2011), 905–917.
  • [7] R. Villarreal, Cohen-Macaulay graphs, Manuscripta Math. 66 (1990), 277–293.